MAUDE Adverse Event Report: ARTHREX, INC. POWERASP, 3.5MM X 13CM; ARTHROSCOPIC ACCESSORIES

ARTHREX, INC. POWERASP, 3.5MM X 13CM; ARTHROSCOPIC ACCESSORIES
Model Number POWERASP, 3.5MM X 13CM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
On 2/1/2024, it was reported by an arthrex subsidiary employee via (b)(4) that while using a powerrasp, ar-8350pr, in an ankle arthroscopy case on (b)(6) 2024, the inner tube of the rasp was broken inside and detached.Since the damaged part was inside the tube and the joint could not be confirmed, the wound was closed after confirming that no metal fragments remained in the surgical field using fluoroscopy and fluoroscopy.The surgery was completed without any problems or delays.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpacked ar-8350pr powerasp, 3.5 mm x 13 cm batch/serial number (b)(6), was received for evaluation.Visual inspection noted that the rasp shaft was broken on the proximal end.The method of bone preparation employed during the procedure, as well as the bone quality encountered, was not provided.The most probable cause is by applying excessive force while grasping and manipulating tissue or when applying excessive leveraging forces.User error is the most likely cause of the reported event.The evidence observed shows that the event is consistent with prying/leveraging against bone.Per dfu-0215-eo at revision 1.Section f.Precautions.7.Excessive "side-loading" on the device during use does not improve cutting performance and in extreme cases will cause irreversible damage to the device.

Brand Name
POWERASP, 3.5MM X 13CM
Common Device Name
ARTHROSCOPIC ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18739404
Report Number1220246-2024-01038
Device Sequence Number6396054
Product Code GFF
UDI-Device Identifier00888867043312
UDI-Public00888867043312
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberPOWERASP, 3.5MM X 13CM
Device Catalogue NumberAR-8350PR
Device Lot Number13348954
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2024
Supplement Date Received by Manufacturer08/06/2024
Initial Report FDA Received Date02/20/2024
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown